MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Paralysis (1997); Dysphasia (2195)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported during procedure to perform acute blood circulation recanalization therapy for m2 obstruction, a microcatheter and subject retriever was guided using guidewire.It was reported that the patient¿s anatomy was very tortuous which caused difficulty in advancing the devices to the target site.Subject device was able to cross the obstruction site and was deployed.Accompanying microcatheter was removed and a different catheter was placed along the subject retriever wire.Physician confirmed bleeding from the lesion site via imaging immediately after induction, integration with the stent retriever and removal from the body.A balloon catheter was expanded and waited for several minutes under blood collection blockage, but hemostasis was not obtained.The physician then guided another microcatheter and vascular embolization was performed using 3 coils and nbca (n-butyl cyanoacrylate).After the procedure patient was noted to have paralysis and aphasia.Preoperative condition of the patient is unknown and it is unable to confirm whether the symptom have worsened.No further information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed and it cannot be confirmed if the device met specification, as the device was not returned.As per the additional information the device was prepared for use as per the directions for use, no damage noted to the packaging prior to opening the packaging, device confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure, and patient anatomy was 'very tortuous'.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, an assignable cause of patient-anticipated procedural complication will be assigned to the as reported 'nv - patient hemorrhage, blood loss with sequelae' and 'nv - patient neurological deficit'.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of 'undeterminable' will be assigned to the as reported 'nv - device difficulty engaging target vessel'.H3 other text : the device is not available to the manufacturer.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11457750
Report Number3012931345-2021-00041
Device Sequence Number3801465
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000047557
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATAYLST 6 DISTAL ACCESS CATHETER (STRYKER); DETACHABLE COIL (UNKNOWN); DETACHABLE COIL (UNKNOWN); DETACHABLE COIL (UNKNOWN); EXCELSIOR SL-10 MICROCATHETER (STRYKER); FLOWGATE 2 BALLOON CATHETER (STRYKER); N-BUTYL CYANOACRYLATE (UNKNOWN); SYNCHRO2 GUIDEWIRE (STRYKER); TREVO TRAK21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;